Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RM1985

How dry does the skin get on Accutane?

Recommended Posts

Is there a site that displays pictures of these side effects?

I've experienced dry and flaky skin on BP and Retin-A, is it much worse than that?

Link to post
Share on other sites

make sure that you are moisturizing at least every morning and night, and i recommend taking vitamin e every day. i think that the vitamin e is what saved me from my skin getting overly dry, and you will probably notice results within a few days. and moisturize, moisturize, moisturize!

good luck! peace

Link to post
Share on other sites

The first time I tried Accutane I was about 18 and the side effects were horrendous for the first 4-6 weeks. My entire body peeled--legs, lips, face, absolutely everything. But the results were great... for about 6 months.

I tried it again at age 22 and I didn't have any peeling or redness side effects but the results only lasted about six months again. Having said that, I've had friends who were completely cleared of Acne by Accutane and see it as a lifesaver.

Link to post
Share on other sites

The first time I tried Accutane I was about 18 and the side effects were horrendous for the first 4-6 weeks. My entire body peeled--legs, lips, face, absolutely everything. But the results were great... for about 6 months.

I tried it again at age 22 and I didn't have any peeling or redness side effects but the results only lasted about six months again. Having said that, I've had friends who were completely cleared of Acne by Accutane and see it as a lifesaver.

Link to post
Share on other sites

Naturally I have combo acne prone skin. When I used Accutane my skin was very dry. It was peeling & flakey. No amount of moisturized helped. The results only lasted 6 months, now I'm back to the drawing board.

Link to post
Share on other sites

in comparison to topical retinoids, oral retinoid saves your skin from harmful vehicle of topicals, which almost always contains alcohol

I'm using accutane now and my skin was never better in years, it's neither red or flakey,.... but you must regularly use a moisturiser, as others add - a good misturizer, which means: containing good, not pore-clogging fats (indipendent of acne, skin still needs them), vitamins and "vehicle". I think moisturizers based on water don't work and some even irritate your skin. The best ways is to buy a sunscreen with moisturising agents - I have bought myself Vichy Captial Soleil SPF 60 anti-UVA-16. I also use Oilatum Soft Cream sometimes.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×